Take the 2-minute tour ×
MathOverflow is a question and answer site for professional mathematicians. It's 100% free, no registration required.

For any $n$ tuple $f_1,f_2,\dots,f_n$ in the polynomial ring $\mathbb{C}[x_1,x_2,\dots,x_n]$ one has Jacobian, expressed by the $(n \times n)$-determinants: $$ J(f_1,\dots,f_n):=|\frac{\partial}{\partial x_i}(f_j)|_{1 \leq i,j,\leq n} $$ And, one has for elementary symmetric polynomials $e_i$ of degree $i$, $$ J(e_1,e_2,\dots,e_n)=\prod_{1 \leq i,j,\leq n}(x_i-x_j)=\triangle $$ also for complete symmetric polynomials and power sum symmetric polynomials, one has a very nice formula for Jacobian, see the following link:

http://www.ams.org/mathscinet/search/publdoc.html?pg1=MR&s1=1955517&loc=fromreflist

Question: Let $n \geq 4$. Is the similar results also known for minors of Jacobian of symmetric polynomials (complete symmetric polynomials).

Remark: For power sum and elementary symmetric polynomials, one can derive easily, I am looking for complete symmetric polynomials.

share|improve this question
add comment

1 Answer

The Jacobian of a family of complete functions, or of power sums, is given in the article: A.Lascoux, P.Pragacz, {\it Jacobians of symmetric polynomials}, Annals of Comb. 6(2002) 169-172. An interesting fact is that Schur functions of "multiple" of alphabets occur in the case of complete functions.

share|improve this answer
    
Dear Duchamp, Infact I have given the same reference. Jacobian is given, but not for the minors. It seems difficult to me, to get anything out of that paper to formulate for the minors. If you know any case, explicitely. I would appreciate that. –  Neeraj Mar 16 '13 at 20:06
add comment

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.